MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: this event was initially included in vmsr filing 2648035-2021-00008.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 9 out of 20 reports that are being submitted as initial individual mdrs.Date of birth or age at time of event: unknown/not provided.Sex: unknown/not provided.If implanted, give date: not applicable iol was not implanted.If explanted, give date: not applicable iol was not explanted.Upon further review it was noted that the patient moved while the iol was being inserted and the lens got stuck in the wound.Device evaluation: the cartridge component was observed correctly engaged into lower body of the pcb00 device.The plunger component was observed in a fully advanced position.Visual inspection using magnification was performed.The lens was observed in the preloaded lens cavity.The rod tip overrides the lens.Residues of lubricant were observed only at the cartridge tip.During sample evaluation, the lens was removed for evaluation.No damages were detected in lens.Base on the evidence observed, the unit was handled and used.The reported issue was not verified on the return.No product deficiency was identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient moved their head while injecting the lens into the eye.The iol got caught in the incision.Through follow-up the customer explained that the iol was partially inserted.There were no injuries to the patient.The procedure was completed with a backup iol.Reportedly, the lens was damaged during the removal process and no damage was noticed prior to the insertion.There was no use error reported.No further information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12178139
Report Number2648035-2021-00096
Device Sequence Number3357070
Product Code HQL
UDI-Device Identifier05050474558304
UDI-Public(01)05050474558304(17)230217
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1